Predicting random level and seasonality of hotel prices. A structural equation growth curve approach
This article examines the effect on price of different characteristics of holiday hotels in the sun-and-beach segment, under the hedonic function perspective. Monthly prices of the majority of hotels in the Spanish continental Mediterranean coast are gathered from May to October 1999 from the tour operator catalogues. Hedonic functions are specified as random-effect models and parametrized as structural equation models with two latent variables, a random peak season price and a random width of seasonal fluctuations. Characteristics of the hotel and the region where they are located are used as predictors of both latent variables. Besides hotel category, region, distance to the beach, availability of parking place and room equipment have an effect on peak price and also on seasonality. 3-star hotels have the highest seasonality and hotels located in the southern regions the lowest, which could be explained by a warmer climate in autumn.
|Date of creation:||Mar 2001|
|Date of revision:|
|Contact details of provider:|| Postal: FCEE. Campus Montilivi. 17071 Girona. Spain.|
Web page: http://www.udg.edu/depec
More information through EDIRC
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Bengt Muthén, 1989. "Latent variable modeling in heterogeneous populations," Psychometrika, Springer;The Psychometric Society, vol. 54(4), pages 557-585, September.
- Albert Satorra, 1991. "Asymptotic robust inferences in the analysis of mean and covariance structures," Economics Working Papers 3, Department of Economics and Business, Universitat Pompeu Fabra.
- Rosen, Sherwin, 1974. "Hedonic Prices and Implicit Markets: Product Differentiation in Pure Competition," Journal of Political Economy, University of Chicago Press, vol. 82(1), pages 34-55, Jan.-Feb..
- Cassel, Eric & Mendelsohn, Robert, 1985. "The choice of functional forms for hedonic price equations: Comment," Journal of Urban Economics, Elsevier, vol. 18(2), pages 135-142, September.
When requesting a correction, please mention this item's handle: RePEc:udg:wpeudg:001. See general information about how to correct material in RePEc.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Germà Coenders)
If references are entirely missing, you can add them using this form.